Iowa, 2007Winter Storm and Winter Weather in Iowa, December 22 to 23, 2007
December 22 to 23, 2007 · NWS DVN · 21 events in 21 counties and zones
An intense low pressure system tracked from the Texas panhandle to near Chicago, and then to upper Michigan December 22-23, 2007. This storm system dumped heavy snow amounts of 4 to 8 inches over most of eastern Iowa.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure system tracked from the Texas panhandle to near Chicago, and then to upper Michigan December 22-23, 2007. This storm system dumped heavy snow amounts of 4 to 8 inches over most of eastern Iowa. However, snow accumulations were only 2 to 3 inches closer to the Mississippi River, as the snow was mixed with freezing rain and sleet. Behind the storm system, west winds gusted to 50 mph. This led to considerable blowing and drifting snow with near blizzard conditions for a time on Sunday morning December 23. Many roads were closed, especially north of I-80 where the heaviest snow fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 22, 2:25 PM CST, 15 minutes earlier.
Area forecast discussion, Dec 22, 2:25 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CST SAT DEC 22 2007
.DISCUSSION...
WITH LATE MORNING UPDATE...HAVE GONE AHEAD AND EXPANDED THE WINTER
STORM WARNING A TIER OF COUNTIES EAST FOR WIDESPREAD 3-8 INCHES OF
SNOW ACCUM BY MID MORNING SUNDAY...ALONG WITH EXPECTED VERY STRONG
WINDS OF 25 TO 35 SUSTAINED LATER TONIGHT AND SUNDAY...WITH GUSTS
UP TO 45+ MPH. SUCH A BOMBING LOW EAST AND NORTHEAST OF THE FCST
AREA FROM NEAR PIA-TO-NORTHEAST OF MKE LATE TONIGHT AND SUNDAY
MORNING COULD EVEN INDUCE GRAVITY WAVE-TYPE PHENOMENON AND ENHANCED
WIND GUST POTENTIAL. SUBSTANTIAL BLOWING AND DRIFTING OF SNOW WITH
SEVERELY REDUCED VSBYS STILL EXPECTED WITH NEAR BLIZZARD/WHITE-OUT
CONDITIONS ESPECIALLY IN RURAL OPEN AREAS BY LATE TONIGHT AND THROUGH
AT LEAST MIDDAY SUNDAY. FORCING PROGS BY BOTH THE GFS AND NAM WITH
ADEQUATE DEEP LAYER MOISTURE AND COLD LOW TO MID LEVEL TEMPS SUPPORT
A FEW BANDS OF SNOW ACCUM OF 7-9 INCHES PLUS ACRS THE WEST CENTRAL
INTO NORTHWEST CWA/WEST OF DBQ/...AND A SECONDARY BAND FROM JUST
NORTHEAST OF IOWA CITY TO NEAR GALENA IN NORTHWEST IL. SOME MID LEVEL
INSTABILITY IN A STRONG FORCING EVENT FOR THUNDER ALSO TAKEN INTO
ACCOUNT FOR THESE AMOUNTS.
FOR THE REST OF THE DVN CWA(GENERALLY THE EAST-SOUTHEAST HALF)...HAVE
ISSUED A SNOW AND BLOWING SNOW ADVISORY FROM 6 PM CST THIS EVENING
THRU NOON SUNDAY FOR THE SAME STRONG GRADIENT WINDS...COMBINED WITH
2-5 INCHES OF SNOWFALL INDUCING PLENTY OF BLOWING AND DRIFTING.
SUB-FREEZING TEMPS ALREADY HAVE SWEPT ACRS THE FAR WESTERN DVN CWA
CAUSING SOME BLACK ICE/FREEZING MOISTURE ON PAVEMENT PROBLEMS AND
HAVE ADDRESSED IN WSW UPDATE. SPEED OF INCOMING COLD AIR
AND DEEPENING AT THE SFC EXPECTED TO LIMIT FREEZING RAIN AND
SLEET PRODUCTION TO A 2 HOUR WINDOW OR EVEN LESS...THUS
CURRENTLY EXPECT UP TO A TENTH OF AN INCH OF ZR...AND AN INCH
OR LESS OF IP/SLEET BEFORE SWITCH TO ALL SNOW. TO THE LEE OF WIND
SWITCH IN SFC MOISTURE CONVERGENT ZONE...EXPECT A PERIOD OF DENSE FOG
TO WALK ITS WAY EAST AND NORTHEAST ACRS THE DVN CWA THROUGH EARLY
EVENING. EXPECTED REGIONAL 88D LOOP IS INDICATING DEF ZONE BAND IS
REALLY TAKING SHAPE ACRS EASTERN KS/NORTHEAST OK...AND INTO NORTHWEST
MO AND FAR SOUTHWEST IA ATTM...WITH SPORADIC LIGHTNING STRIKES ON THE
LDS. LOOKING AT THIS MORNING/S UA ANALYSIS OF BOTH THE UPPER LOW AND
SFC LOW DEVELOPMENT...THE 12Z RUNS ARE NOT QUITE AS STRONG/
INITIALIZED A BIT WEAKER THAN THE REAL WAVE...AND THE FEATURES APPEAR
DEVELOPING A BIT FURTHER NORTH AND WEST THAN MODEL PLACEMENT THRU
MIDDAY. THE MAIN SFC LOW/CYCLOGENESIS AT 18Z WAS IN FAR NORTHEAST
OK...WITH THE 12Z RUN MODELS PLACING THAT FEATURE AT THAT TIME
FURTHER TO THE SOUTHEAST ACRS NORTHWEST AR. PLAN VIEW PROFILERS ALSO
INDICATING STRONGER AND SOMEWHAT BACKING H5 MB WINDS THAN PROGGED
JUST TO THE LEE OF UPPER WAVE...SO SOME CONCERN OF A FURTHER
NORTHWEST SFC AND MID/UPPER LEVEL LOW EJECTION PATH THAN WHAT IS
CURRENTLY EXPECTED. ALSO THIS MAY PROLONG OVERRUNNING WARM WEDGE
AND POSSIBLE ICE/SLEET DURATION BEFORE ONSET OF SNOW. WITH W/V
IMAGERY INDICATING A NICE DRY SLOT CURRENTLY TAKING AIM AT THE EAST
HALF OF THE FCST AREA...ANY FURTHER NORTHWEST PULL OUT OF MAIN
SYNOPTIC SCALE FORCING FEATURES WILL LAY OUT THE HEAVIEST SNOW MORE
ACRS THE FAR WESTERN AND NORTHWEST CWA...AND MORE INTO CENTRAL IA.
THE EAST HALF COULD BE LIMITED TO A FEW INCHES OF SNOW OR EVEN LESS.
FOR THE 4 PM PACKAGE...PLAN ON KEEPING CURRENT TIMING...AMOUNTS AND
P-TYPES OF ONGOING HEADLINES THE SAME...BUT EXPRESS CONCERNS OF A
FURTHER NORTHWEST PLACEMENT OF THE MAIN PRECIP BANDS...ANY LLVL
FRONTAL SLOW DOWN/PROLONGED WARMING ALOFT FOR A HIGHER FREEZING
RAIN/SLEET POTENTIAL...AND IN-COMING DRY-SLOT PLACEMENT TO ONCOMING
SHIFTS.
STRONG WINDS AND WRAP AROUND SNOW SHOWERS/FLURRIES WILL LAST INTO
SUNDAY EVENING...ALONG WITH FRIGID WIND CHILLS AND AMBIENT TEMPS
MAINLY IN THE TEENS TO LOW 20S AT BEST.
QUICK LOOK AT EXTENDED...WILL KEEP SNOW CHANCES FOR TUE NIGHT INTO
WED WITH DISTURBANCE INDICATED BY BOTH THE GFS AND ECMWF...AND
ANOTHER SYSTEM LIFTING OUT OF THE SOUTHERN STREAM/S. PLAINS LATE THU
NIGHT INTO FRI FOR A LATE WEEK SNOW CHC. ..12..
&&
.AVIATION...
CONDITIONS VARYING MOSTLY BETWEEN IFR AND LIFR WILL CONTINUE INTO
TONIGHT. PRECIP SHIELD PRESENTLY ENTERING OUR REGION FROM THE SW
WILL CONTINUE WORKING NE. PRECIP WILL ULTIMATELY CHANGE FROM LIQUID
TO FROZEN. IN BETWEEN...A BRIEF PERIOD OF PL OR FZRA IS POSSIBLE.
CONDITIONS WILL REMAIN MAINLY IFR/LIFR TONIGHT DUE TO BOTH LOW CIGS
AND LOW VSBYS. CONDITIONS SHOULD REMAIN AT OR ABOVE FLIGHT
MINIMUMS...HOWEVER...FOR MOST OF THE PERIOD. ..50..
&&
.HYDROLOGY...
RIVER ICE ACTION IS LEADING TO RISES AND MINOR LOW LAND FLOODING ON
SOME AREA RIVERS. THE LOWER ROCK RIVER IN ILLINOIS...ESPECIALLY IN
THE ILLINOIS QUAD CITY AREA...IS EXPERIENCING THE GREATEST RISES.
TODAY THE RIVER HAS BEEN FLUCTUATING AROUND ACTION STAGE...OR WITHIN
1 FT OF THE FLOOD STAGE OF 12 FT. ALTHOUGH RIVER LEVELS ARE EXPECTED
TO REMAIN BELOW FLOOD STAGE...THEY MAY COME WITHIN 1 TO 2 FT OF IT
ESPECIALLY ON THE LOWER ROCK RIVER. ..50..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON THROUGH
12 PM CST SUNDAY FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-
MUSCATINE-LINN-LOUISA-WASHINGTON-VAN BUREN.
SNOW AND BLOWING SNOW ADVISORY FROM 6 PM CST THIS EVENING
THROUGH 12 PM CST SUNDAY FOR DES MOINES-LEE-SCOTT.
IL...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON THROUGH 12 PM CST
SUNDAY FOR JO DAVIESS.
SNOW AND BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING
THROUGH 12 PM CST SUNDAY FOR BUREAU-CARROLL-HANCOCK-HENDERSON-
HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON THROUGH 12 PM CST
SUNDAY FOR SCOTLAND.
SNOW AND BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING
THROUGH 12 PM CST SUNDAY FOR CLARK.
&&
50/12Hazardous weather outlook, Dec 22, 11:56 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 AM CST SAT DEC 22 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231800-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1156 AM CST SAT DEC 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A DANGEROUS WINTER STORM WILL IMPACT OUR REGION.
DENSE FOG WILL CONTINUE LIFTING FROM WEST TO EAST THIS AFTERNOON
AS WINDS INCREASE AND PRECIPITATION BEGINS FALLING.
A STRONG WINTER STORM WILL BRING RAPIDLY DETERIORATING CONDITIONS
FROM WEST TO EAST INTO THIS EVENING. RAIN WILL CHANGE TO SNOW FROM
WEST TO EAST INTO THIS EVENING...WITH A BRIEF PERIOD OF SLEET OR
FREEZING RAIN POSSIBLE DURING THE CHANGEOVER. DRIVING AND WALKING
SURFACES MAY BECOME ICY AS THE TEMPERATURE FALLS RAPIDLY THIS
AFTERNOON.
NEAR BLIZZARD CONDITIONS...AND DANGEROUSLY COLD WIND CHILLS...ARE
LIKELY THIS EVENING AND TONIGHT. MODERATE TO HEAVY SNOW...AND
BLOWING SNOW...IS LIKELY...ALONG WITH WINDS OF OF 25 TO 35 MPH.
THEY MAY GUST AS HIGH AS 50 MPH. TEMPERATURES ARE EXPECTED TO DIP
IN THE 10 TO 15 DEGREE RANGE LATE TONIGHT...ALONG WITH SUBZERO
WIND CHILLS.
A WINTER STORM WARNING IS IN EFFECT UNTIL NOON SUNDAY NORTHWEST OF
A LINE THROUGH MEMPHIS MISSOURI...TIPTON IOWA...AND FREEPORT
ILLINOIS. ELSEWHERE A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NEAR BLIZZARD CONDITIONS...AND DANGEROUSLY COLD WIND CHILLS...ARE
LIKELY ON SUNDAY. BLOWING AND DRIFTING SNOW IS LIKELY...ALONG
WITH WINDS OF 25 TO 35 MPH. THEY MAY GUST AS HIGH AS 50 MPH
ESPECIALLY THROUGH MIDDAY SUNDAY. WIND CHILLS ARE EXPECTED TO BE
NEAR OR BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
SNOWFALL AND ICE REPORTS...AS WELL AS WIND AND WIND GUST
REPORTS...WOULD BE APPRECIATED.
50/12
In the hours before
Special weather statement, Dec 22, 1:10 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 PM CST SAT DEC 22 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-
010-230115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
MOLINE...ROCK ISLAND...MEMPHIS...KAHOKA
110 PM CST SAT DEC 22 2007
...ICY DRIVING AND WALKING SURFACES...
EXPECT SOME ICY DRIVING AND WALKING SURFACES AS TEMPERATURES FALL
BELOW FREEZING INTO THIS EVENING. THE TEMPERATURES WILL FALL FROM
WEST TO EAST. ICY CONDITIONS MAY DEVELOP IN LOCATIONS WHICH HAVE
NOT RECEIVED ANY PRECIPITATION SINCE THE FALLING TEMPERATURES MAY
FREEZE ANY MOISTURE ALREADY IN PLACE.
LOCATIONS WITH TEMPERATURES ALREADY BELOW FREEZING ARE PRESENTLY AT
RISK FOR ICY CONDITIONS. IN LOCATIONS WITH TEMPERATURES PRESENTLY
ABOVE FREEZING...THE RISK OF ICY CONDITIONS WILL INCREASE ONCE THE
TEMPERATURE APPROACHES AND THEN FALLS BELOW FREEZING.
BE ALERT BECAUSE DRIVING AND WALKING SURFACES CAN BE ICY EVEN WHEN
THEY ONLY APPEAR TO BE WET.
50/12
Local storm report, Dec 22, 2:22 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 PM CST SAT DEC 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM SLEET WHAT CHEER 41.40N 92.35W
12/22/2007 E0.00 INCH KEOKUK IA TRAINED SPOTTER
SLEET JUST BEGAN.
&&
50Winter Storm, Johnson
- When
- December 22, 2:40 PM CST to December 23, 2:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.672, -91.588 (the zone’s center; the record gives no point)
Six to 8 inches of snow was common across the county.
Winter Storm, Linn
- When
- December 22, 2:45 PM CST to December 23, 7:00 AM CST
- Where
- Linn forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.079, -91.599 (the zone’s center; the record gives no point)
Six to over 8 inches of snow was common across the county. At 1040 pm CST on December 22, a trained spotter in Cedar Rapids reported thundersnow.
Winter Storm, Cedar
- When
- December 22, 2:50 PM CST to December 23, 1:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.772, -91.132 (the zone’s center; the record gives no point)
Winter Storm, Iowa
- When
- December 22, 3:00 PM CST to December 23, 7:00 AM CST
- Where
- Iowa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.686, -92.065 (the zone’s center; the record gives no point)
Winter Storm, Benton
- When
- December 22, 3:15 PM CST to December 23, 12:00 PM CST
- Where
- Benton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.080, -92.066 (the zone’s center; the record gives no point)
Six to over 8 inches of snow was common across the county. A trained spotter measured 8.5 inches at Van Horne.
Winter Storm, Keokuk
- When
- December 22, 3:15 PM CST to December 23, 2:30 AM CST
- Where
- Keokuk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.337, -92.179 (the zone’s center; the record gives no point)
Winter Storm, Washington
- When
- December 22, 3:30 PM CST to December 23, 3:15 AM CST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.336, -91.718 (the zone’s center; the record gives no point)
Winter Storm, Jefferson
- When
- December 22, 4:15 PM CST to December 23, 2:30 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.032, -91.949 (the zone’s center; the record gives no point)
Winter Storm, Van Buren
- When
- December 22, 4:15 PM CST to December 23, 2:00 AM CST
- Where
- Van Buren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.753, -91.950 (the zone’s center; the record gives no point)
Winter Storm, Buchanan
- When
- December 22, 5:00 PM CST to December 23, 12:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -91.838 (the zone’s center; the record gives no point)
Winter Storm, Henry
- When
- December 22, 5:00 PM CST to December 23, 4:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.988, -91.544 (the zone’s center; the record gives no point)
Winter Storm, Delaware
- When
- December 22, 5:15 PM CST to December 23, 2:00 PM CST
- Where
- Delaware forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -91.367 (the zone’s center; the record gives no point)
Winter Storm, Jones
- When
- December 22, 5:15 PM CST to December 23, 1:00 PM CST
- Where
- Jones forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.121, -91.131 (the zone’s center; the record gives no point)
Winter Storm, Dubuque
- When
- December 22, 5:25 PM CST to December 23, 3:00 PM CST
- Where
- Dubuque forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.469, -90.882 (the zone’s center; the record gives no point)
Winter Storm, Jackson
- When
- December 22, 5:30 PM CST to December 23, 3:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.172, -90.574 (the zone’s center; the record gives no point)
Winter Storm, Des Moines
- When
- December 22, 5:50 PM CST to December 23, 2:00 AM CST
- Where
- Des Moines forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.923, -91.181 (the zone’s center; the record gives no point)
Winter Storm, Louisa
- When
- December 22, 6:00 PM CST to December 23, 5:00 AM CST
- Where
- Louisa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.219, -91.260 (the zone’s center; the record gives no point)
Winter Storm, Clinton
- When
- December 22, 6:00 PM CST to December 23, 3:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.898, -90.532 (the zone’s center; the record gives no point)
Winter Weather, Scott
- When
- December 22, 6:15 PM CST to December 23, 3:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.637, -90.623 (the zone’s center; the record gives no point)
Winter Weather, Lee
- When
- December 22, 6:30 PM CST to December 23, 3:15 AM CST
- Where
- Lee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.642, -91.479 (the zone’s center; the record gives no point)
Winter Storm, Muscatine
- When
- December 22, 6:30 PM CST to December 23, 3:15 AM CST
- Where
- Muscatine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.484, -91.113 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 22, 20072 deaths · 150 injured · $1.6 million · 2 events
- Dense Fog in California, December 22 to 26, 20071 death · 2 injured · 4 events
- Heavy Snow and Winter Weather in Oklahoma, December 22, 200712 injured · $51,000 · 22 events
- Strong Wind in Arkansas, December 22 to 23, 2007$360,000 · 45 events
- Frost and Freeze in California, December 22, 2007$135,000 · 4 events
- High Wind in Illinois, December 22 to 23, 2007$63,000 · 60 kt wind · 8 events
- Winter Storm in Kansas, December 22, 20073 injured · 8 events
- Blizzard and Winter Weather in Kansas, December 22, 200727 events
- Strong Wind in Illinois, December 22 to 23, 2007$22,000 · 3 events
- Winter Storm in Missouri, December 22, 200713 events
- Winter Storm and Winter Weather in Illinois, December 22 to 23, 200713 events
- Winter Storm in Wisconsin, December 22 to 24, 200713 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67551, 67557, 67538, 67548, 67535, 67555, 67563, 67550, 67562, 67536, 67547, 67543, 67553, 67546, 67549, 67545, 67558, 67566, 67560, 67556, 67559.